Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 5, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jan 7, 1998, 4:41 PM EST for McCreary County, Wayne County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 1998, 4:41 PM EST (21:41 UTC)
- Expired
- Jan 7, 1998, 7:10 PM EST
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties McCreary County, KY, Wayne County, KY
The radar
The Knoxville radar (KMRX), 131 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 072144 FFWJKL KYC147-231-080010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 441 PM EST WED JAN 7 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 710 PM EST (610 PM CST) FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL KENTUCKY ...MCCREARY ...WAYNE AT 440 PM RADAR INDICATED HEAVY RAIN CONTINUES TO STREAM INTO THE STATE. THIS RAIN WILL FALL OVER ALREADY SATURATED GROUND AND WILL CAUSE RAPID RISES IN STREAMS AND CREEKS. ADDITIONALLY, A COOPERATIVE OBSERVER IN MONTICELLO REPORTED 2.15 INCHES OF RAIN IN 3 HOURS. THE HEAVY RAINFALL AND SLOW MOVEMENT OF THESE STORMS MAY RESULT IN FLOODING OF ROAD INTERSECTIONS AND LOW-LYING AREAS. LEWIS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 7, 2:30 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 7, 2:30 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 PM EST WED JAN 7 1998 12Z PROG PKG SHOWS SYSTEM SLOWING DOWN WITH SIGNIFICANT MSTR CONTINUING TO MOVE UP OVER SE KY. GOOD LIFT THROUGH 08/09Z THEN BEGINNING DVM. THETA E RDG OVER EAST KENTUCKY TONIGHT WITH GREATER THAN 1.0 IN PW THROUGH 08/12Z. 94E CALLING FOR FLASH FLOOD GUIDANCE TO BE EXCEEDED THROUGHOUT HSA WITH 5 IN POSSIBLE OVER PART OF CUMBERLAND BASIN. EAST KENTUCKY ALREADY SATURATED. JKL 55/58/39/43 9542 LOZ 67/53/57-42 9422 MARSHALL
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:41 PM EST | Flash Flood Warning | JKL | Rockcastle | 3 hr |
| Jan 7, 3:48 PM EST | Flash Flood Warning | JKL | Pulaski | 97 min |
| Jan 7, 3:59 PM EST | Flash Flood Warning | JKL | Powell | 3 hr |
| Jan 7, 4:28 PM EST | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Jan 7, 4:53 PM EST | Flash Flood Warning | JKL | Estill, Jackson | 2 hr |
| Jan 7, 4:53 PM EST | Flash Flood Warning | JKL | Fleming, Menifee, Rowan | 2 hr |
| Jan 7, 5:16 PM EST | Flash Flood Warning | JKL | Pulaski | 114 min |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | McCreary, Pulaski, Wayne | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Fleming | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Jackson, Rockcastle | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Estill | 3 hr |
| Jan 7, 6:23 PM EST | Flash Flood Warning | JKL | Bath, Menifee, Montgomery, Powell, Rowan | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.